Illinois, 2004

Damaging Wind in Illinois, July 10, 2004

July 10, 2004 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 10, 1:09 PM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 10, 1:09 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CDT SAT JUL 10 2004

.DISCUSSION...LATEST SURFACE ANALYSIS HAD AN ILL DEFINED FRONTAL
BOUNDARY LYING WEST/EAST ACROSS CENTRAL ILLINOIS. A VERY WARM AND
HUMID AIRMASS IS IN PLACE ALONG AND ESPECIALLY SOUTH OF THIS
BOUNDARY. MAIN FORECAST CONCERNS OVER THE NEXT FEW DAYS REVOLVE
AROUND THE POSITION OF THIS BOUNDARY...THE UPPER DISTURBANCES
EXPECTED TO INTERACT WITH THE BOUNDARY...AND THE ASSOCIATED THREAT
FOR SHOWERS AND THUNDERSTORMS.

12Z MODELS IN GOOD OVERALL AGREEMENT THROUGH THE PERIOD. THE GFS
CONTINUES TO HAVE OCCASIONAL CONVECTIVE FEEDBACK BULLSEYES...BUT
THESE DO NOT SEEM TO IMPACT SENSIBLE WEATHER ACROSS REGION TOO MUCH.
IN ANY CASE...WILL FOLLOW THE ETA FOR THE DETAILS. THE FORECAST WILL
REMAIN TRICKY IN THE SHORT TERM AS THE LOCATION OF THE BOUNDARY WILL
LARGELY BE DICTATED BY CONVECTIVE DEVELOPMENT DUE TO THE WEAK
OVERALL FLOW EXPECTED INTO MONDAY. GUIDANCE TEMPERATURES GENERALLY
CLOSE AND REASONABLE...THOUGH QUESTIONS OF FRONTAL POSITION PRESENT
THE POTENTIAL FOR A BUST.

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...

TONIGHT...EXPECT FRONT TO REMAIN ACTIVE UNTIL DIURNAL INSTABILITY IS
LOST LATER THIS EVENING. OVERALL FLOW REMAINS WEAK...WITH A FREEZING
LEVEL NEAR 14K FEET. THIS COMBINED WITH PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES ALONG AND SOUTH OF THE FRONT WILL CONTINUE THE
THREAT FOR HEAVY RAINFALL AND POSSIBLE FLOODING.

SUNDAY INTO MONDAY NIGHT...EXPECT SUNDAY TO START OUT QUIET IN THE
ABSENCE OF APPRECIABLE FORCING AND DIURNAL INSTABILITY. THE FRONT
SHOULD LIGHT UP AGAIN DURING THE AFTERNOON...THOUGH MOST MODEL
SOLUTIONS HAVE IT LOCATED OVER EXTREME SOUTHERN ILLINOIS. DO NOT
HAVE TOO MUCH CONFIDENCE IN THIS POSITION. IN ADDITION...A SHORT
WAVE FROM THE CENTRAL PLAINS IS PROGGED TO APPROACH BY LATE
AFTERNOON ACROSS THE NORTH WITH AN ASSOCIATED MCS THREAT. THIS WAVE
IS A SLOW MOVER AND IS EXPECTED TO SUPPORT A THREAT OF PRECIPITATION
UNTIL MONDAY EVENING AS IT DEPARTS AND PULLS THE FRONTAL BOUNDARY
FURTHER SOUTH.

TUESDAY INTO TUESDAY NIGHT...UPPER LOW CURRENTLY OVER THE NORTHWEST
UNITED STATES IS PROGGED TO RIDE OVER THE TOP OF THE RIDGE AND DIG
ACROSS THE GREAT LAKES DURING THE PERIOD. THIS SYSTEM WILL DRAG
ANOTHER FRONT THROUGH FORECAST AREA ALONG WITH ANOTHER THREAT FOR
SHOWERS/STORMS. COOLER AND LESS HUMID AIR WILL BE USHERED IN BEHIND
THIS SYSTEM.

LONG TERM...WEDNESDAY THROUGH SATURDAY...MODEL/ENSEMBLE CONSENSUS
HAS TRENDED TOWARD A MORE TROFFY SOLUTION OVER THE EASTERN UNITED
STATES DURING THE PERIOD. THIS UNSEASONABLY STRONG TROF WILL BE FAR
ENOUGH EAST THAT WE SHOULD LARGELY BE UNDER HIGH PRESSURE AT THE
SURFACE. THE END RESULT SHOULD BE MAINLY DRY WEATHER AND BELOW
NORMAL TEMPERATURES THROUGH THE PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

&&

BAK
Hazardous weather outlook, Jul 10, 10:07 AM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT SAT JUL 10 2004

ILZ027>031-036>038-040>057-061>063-066>068-071>073-102300-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1107 AM CDT SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE OVER PARTS OF CENTRAL
ILLINOIS LATE THIS MORNING...WITH MORE WIDESPREAD REDEVELOPMENT
EXPECTED AGAIN LATER IN THE AFTERNOON. A FEW OF THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF
TIME...STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE
THUNDERSTORMS SHOULD BEGIN TO DIMINISH ACROSS THE AREA AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON SUNDAY AND SUNDAY
EVENING BEFORE A TEMPORARY BREAK IN THE RAINFALL PUSHES IN ON
MONDAY. A COLD FRONT WILL PUSH ACROSS THE MIDWEST LATER ON TUESDAY
INCREASING THE CHANCES FOR THUNDERSTORMS AGAIN DURING THE AFTERNOON
AND EVENING. THE COLD FRONT WILL SLOWLY EDGE SOUTH OF CENTRAL
ILLINOIS WEDNESDAY AND THURSDAY TAKING THE BEST CHANCES OF SHOWERS
AND STORMS WITH IT.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.

PLAHMER

The radar

The Indianapolis radar (KIND), 123 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vermilion

When
July 10, 6:00 PM CST
Where
Vermilion County, Danville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.133, -87.617

A large tree was blown over onto an unoccupied car and pickup truck, damaging both.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412036.